Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 22, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Apr 19, 2014, 11:37 AM MDT. It took effect at Apr 19, 2014, 9:00 PM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2014, 11:37 AM MDT (17:37 UTC)
- In effect from
- Apr 19, 2014, 9:00 PM MDT
- Expired
- Apr 20, 2014, 2:24 PM MDT
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
949 WWUS75 KTFX 191737 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1137 AM MDT SAT APR 19 2014 MTZ009-048-200400- /O.UPG.KTFX.HW.A.0015.140420T0000Z-140420T1800Z/ /O.NEW.KTFX.HW.W.0022.140420T0300Z-140421T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 1137 AM MDT SAT APR 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE THIS EVENING AND BECOME STRONG WITH THE PASSAGE OF A COLD FRONT EARLY SUNDAY MORNING. GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. * WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044-045-200400- /O.NEW.KTFX.HW.W.0022.140420T0300Z-140421T0000Z/ EASTERN GLACIER-TOOLE-LIBERTY- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER 1137 AM MDT SAT APR 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE LATE TONIGHT AND BECOME STRONG WITH THE PASSAGE OF A COLD FRONT SUNDAY MORNING. GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHESTER...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
421 WWUS75 KTFX 200325 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 925 PM MDT SAT APR 19 2014 MTZ009-010-044-045-048-201200- /O.CON.KTFX.HW.W.0022.000000T0000Z-140421T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHESTER...CHOTEAU 925 PM MDT SAT APR 19 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: WEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT...BECOMING STRONG WITH THE PASSAGE OF A COLD FRONT SUNDAY MORNING. GUSTY WEST WINDS WILL CONTINUE THROUGH SUNDAY AFTERNOON. TRAVEL WILL BECOME DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHESTER...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
446 WWUS75 KTFX 201115 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 515 AM MDT SUN APR 20 2014 MTZ009-010-044-045-048-210000- /O.CON.KTFX.HW.W.0022.000000T0000Z-140421T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHESTER...CHOTEAU 515 AM MDT SUN APR 20 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. * WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE LIKELY. * LOCATIONS AFFECTED INCLUDE: CUT BANK...CHESTER...SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
131 WWUS75 KTFX 202024 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 224 PM MDT SUN APR 20 2014 MTZ009-010-044-045-048-202130- /O.CAN.KTFX.HW.W.0022.000000T0000Z-140421T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...SHELBY...CHESTER...CHOTEAU 224 PM MDT SUN APR 20 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. CONDITIONS THAT FAVORED HIGH WINDS ALONG THE ROCKY MOUNTAIN FRONT ARE WEAKENING. GUSTY WEST WINDS WILL CONTINUE THROUGH THE AFTERNOON...BUT HIGH WINDS ARE NO LONGER EXPECTED IN THIS AREA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 19, 11:25 AM MDT, 12 minutes earlier.
Area forecast discussion, Apr 19, 11:25 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1125 AM MDT Sat Apr 19 2014 update aviation section... .UPDATE... The forecast is on track for today with southwest winds across area and highs reaching the 60s for the lower elevations. Cooler air and clouds should push out of northern Hill and Blaine counties this afternoon but have increased cloud cover there for the remainder of the morning. Langlieb && .AVIATION... UPDATED 1725Z. VFR conditions will continue across the region through mid-day Sunday. A cold front will push across the area overnight...between 06Z and 10Z sunday morning. As the front moves through, ceilings will drop to around 8000 feet, and winds will become strong and gusty for a period. Gusts to will be 30-40 kts, with some gusts near 50kts around KCTB. Precipitation and any lower level cloud-cover should remain along and west of the Continental Divide. db && .PREV DISCUSSION... /ISSUED 535 AM MDT Sat Apr 19 2014/ Today through Monday...An upper ridge will move into western Montana this morning and to central Montana this afternoon. This should keep the forecast area dry and skies should be mostly sunny. Winds will be much lighter than those of Friday. The next upper air disturbance will move into western Montana later tonight and then into eastern Montana Sunday afternoon. The associated cold front is expected to reach Cut Bank and Drummond around midnight and then should be east of a Lewistown to Bozeman line by late tonight. Behind the cold front gusty winds will develop. With the quick-moving cold front and winds aloft becoming moderately strong confidence in high winds over the Rocky Mountain Front is moderate so have issued a high wind watch which will start this evening and last into Sunday morning. Farther east confidence in high winds is low so did not issue a high wind watch. Models are in agreement in not forecasting much moisture with the disturbance/cold front and expect no more than a few showers east of the Rocky Mountain Front. After the disturbance expect generally dry conditions which will be aided by the next upper ridge which will move over western and central Montana Sunday night. On Monday southwest flow aloft will develop and expect an increase in high level moisture. However low levels will be quite dry and even though afternoon temperatures will be on the warm side expect little if any instability. Due to this and also models forecasting little if any lift..have dropped the mention of precipitation for Monday. Blank Monday night through Saturday...Large scale upper level trough moves onto the west coast Monday night and progresses east into the interior western US Tuesday, crossing the Rockies Tuesday night/Wednesday. Models are in fair agreement through Tuesday night with SW flow aloft ahead of the trough bringing warming to the region on Tuesday before the initial shortwave and upper level jet energy associated with the trough approach the Northern Rockies late Tuesday afternoon. Inverted trough of low pressure at the surface and cold front will shift east across the forecast area Tuesday night in conjunction with good mid-upper level forcing associated with the trough, bringing widespread precipitation to most of the forecast area. Enough warming and destabilization occurs Tuesday afternoon ahead of the trough for a chance of thunderstorms late Tuesday afternoon and evening, mainly over central and eastern portions of the forecast area. Models then diverge with the evolution of the trough Wed/Thurs with GFS model continuing to depict a closed/stacked system that slowly drifts from eastern MT into the Dakotas, resulting in continued wrap around precipitation and northerly/moist upslope flow through at least Thursday morning, while the ECMWF model moves the system through much quicker with drying and weak ridging moving over the region late Wednesday through Thursday. With a downstream upper level ridge over the central US/Canada depicted by both models, am leaning toward a solution slower than the ECMWF but not as wet/prolonged as the GFS and have maintained higher pops through Wednesday evening with gradual drying Wednesday night/Thursday. Cooler temperatures are expected Wednesday and Thursday as the upper trough moves over the region with snow levels lowering to around 5000-6000 ft Wednesday, then as low as around 4000 ft Wednesday night. By Friday, models come back into agreement, at least at the large scale, with weak upper level ridging shifting east across the region before the next deep trough in the eastern Pacific/Gulf of AK moves onto the west coast next weekend. Hoenisch HYDROLOGY... Expect increased snow melt Monday through Tuesday as snow levels range from 7000 to 8000 feet in the north to 8000 to 9000 feet in the south. Confidence remains high that most locations should see at least a quarter of an inch of precipitation late Tuesday and Tuesday night with central portions of the forecast area likely to see around a half inch of precipitation during this period. Convective nature of precipitation Tuesday evening could result in localized heavier amounts. Confidence remains low however for additional precipitation amounts Wednesday and Thursday due to model differences. The threat for flooding will increase early next week with increased snowmelt followed by widespread precipitation Tuesday night. For Wednesday and Thursday, cooler temperatures and lower snow levels should reduce runoff from snowmelt at higher elevations. Hoenisch/Blank && .PRELIMINARY POINT TEMPS/POPS... GTF 64 41 59 35 / 0 10 10 0 CTB 61 37 57 30 / 0 10 10 0 HLN 67 39 61 37 / 0 10 10 0 BZN 67 33 62 32 / 0 20 10 0 WEY 55 33 55 29 / 0 20 10 0 DLN 66 34 61 34 / 0 10 10 0 HVR 64 38 65 32 / 0 20 10 0 LWT 62 36 57 32 / 0 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH from 6 PM MDT this evening through Sunday morning Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
In the hours before
Local storm report, Apr 19, 6:28 AM MDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
628 AM MDT SAT APR 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM NON-TSTM WND GST 4 SSE BYNUM 47.93N 112.29W
04/18/2014 M70 MPH TETON MT CO-OP OBSERVER
&&
NJLThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:36 AM MDT | High Wind Watch | TFX | 8 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.